Alert archive / Georgia / Flash Flood Warnings in 1999

Flash Flood Warning 2, NWS Jacksonville, FL

June 11, 1999Glynn County, Georgia

NWS Jacksonville, FL issued this flash flood warning at Jun 11, 1999, 4:47 AM EDT for Glynn County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 1999, 4:47 AM EDT (08:47 UTC)
Expired
Jun 11, 1999, 10:45 AM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Glynn County, GA

The radar

The Jacksonville radar (KJAX), 83 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 1999-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 909 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 1999-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
909 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAX 110847
FFWJAX
GAC127-111445-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
447 AM EDT FRI JUN 11 1999

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* FLOOD WARNING FOR...
  GLYNN COUNTY COUNTY IN SOUTHEASTERN GEORGIA

* UNTIL 1045 AM EDT

* AT 430AM NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES THAT
BETWEEN 3 AND 5 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF GLYNN COUNTY
DURING THE PAST THREE HOURS WITH ANOTHER 1 TO 2 INCHES MORE POSSIBLE.
THE HEAVIEST AMOUNTS HAVE BEEN INDICATED IN THE ST SIMONS ISLAND...
BRUNSWICK AND SEA ISLAND AREAS. THE RAINFALL WILL CONTINUE THROUGH THE
MORNING COMMUTE THEREFORE MOTORISTS ARE URGED TO USE EXTRA CAUTION AND
ALLOW EXTRA TIME IN REACHING THEIR DESTINATION.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFICULT
AT NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT
DRIVE THROUGH WATER OF UNKNOWN DEPTH.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR THE LATEST WEATHER INFORMATION.

MOBBS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:25 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 11, 2:25 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 AM EDT FRI JUN 11 1999

CONVECTION IS POPPING ONCE AGAIN OVER THE COASTAL COUNTIES OF
NORTHEAST FL. HATE TO AMD AT 2 AM BUT IT WOULD APPEAR NECESSARY AT
THIS POINT.

WATER VAPOR IMAGERY CONTINUES TO SHOW THE UPPER LEVEL LOW SPINNING
SOUTH OF PAM/AQQ.  THE MODELS HAVE TRIED TO OPEN IT UP...SHEAR IT
OUT OR MOVE IT NW OVER THE CONUS EACH NIGHT OF MY PAST FOUR MIDNIGHT
SHIFTS AND IT STILL HASNT DONE ANY OF IT YET. TRUE TO FORM THE
MODELS ARE TRYING TO KILL IT AGAIN TONIGHT...BUT LOOKS LIKE THE LOW
IS GETTING READY TO SHEAR OUT. EXPECT IT WILL MOVE OVER THE
PANHANDLE TODAY AND OPEN UP LIKE ETA AND AVN WANT IT TOO.

AVN SEEMS TO HAVE HAD THE BEST HANDLE ON THE SITUATION SO FAR AND
WILL STICK CLOSER TO FAN POPS THROUGH THE FORECAST PERIOD. PLENTY OF
MOISTURE AVAILABLE FOR CONVECTION AND THE AIR MASS IS CERTAINLY
UNSTABLE IF WERE POPPING NEW CONVECTION AT 2 AM. THE PRECIP WATER
IS RUNNING RIGHT AT 2 INCHES EVEN AS OF LAST NIGHTS SOUNDING...BUT
THAT WAS INTO A TSTM. STILL IF BRUNSWICK/SSI GOT 6.58 INCHES OF RAIN
ON THURSDAY PW HAS TO BE UP THERE I MODIFIED LAST NIGHTS SOUNDING
FOR CURRENT CONDITIONS AND CAME UP WITH A CAPE OF 1400. FOR THE
EXPECTED CONDITIONS THIS AFTERNOON (BASED ON NGM MOS HI TEMP/MIN DEW
POINT) CAME UP WITH A CAPE OF 2290...AN LI OF -6 AND TOTAL TOTALS OF
47...PW OF 2.02 INCHES.  DONT SEE ANY GOOD REASON WHY WE WONT FIRE UP
WIDESPREAD CONVECTION AND HEAVY RAINFALL THIS AFTERNOON.

PRELIM

AMG 84/69/83/68 7443
SSI 81/75/82/68 7433
JAX 86/70/85/69 7443
GNV 88/71/86/68 7453 05

SANDRIK

Nearby

Flash Flood Warnings in Georgia, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.